Announcement

Announcement Module
Collapse
No announcement yet.

Eczema / Atopic Dermatitis

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Eczema / Atopic Dermatitis

    Less than a yr back, I notice the index finger on my left hand gets all blistered up... and itchy. Thought it will go away... so I just apply some anti-bacterial cream, the problem still persists.

    Now, it is slowly spreading to other fingers on the same hand, scaly, dry flaky, tight fingers... somtimes all red and swollen.

    Seen doctors.... was prescribed Hydrcortisone cream (Steriods) as it was diagnosed as eczema. But it only dry up my skin more. My only relief is dutifully apply Urea Cream on my fingers periodically a few times a day. But it only offers temproray relief... but redness and dryness still persists.

    Anyone has this problems or any ideas?

    Suspected cause: Stress (New work), Latex gloves (which I have to wear almost everyday at work), cleanroom environment (Dry cold air)

    Yoga teacher suspect: Immune system down, recommended Homepathy doc.

    Dilemma: To see Dermatologist or seek alternative medicine?

  • #2
    hi joce, i would highly reccomend you to go see a dermatologist.

    i have eczema too - mostly due to food allergy or temperature change e.g too hot or too cold

    one of the reason it could be is that your skin is too dry and needs to be moisturize - that's what my derm told me. i was told to steer off soaps and detergents, use bath oils.

    a solution is to try to moisturise your hands with a hand cream every two hours.

    Comment


    • #3
      Can u girls describe how serious is your ezcema??

      On good days, my index fingers look like a wrinkled up prune!

      Comment


      • #4
        Originally posted by "dolphin"

        My inside elbows have those rashes (small, red ones). When you touched them they are very rough. Even using Dettol won't help to get rid of them.
        Dettol is too harsh for ezcema ..... may even aggravate it. I'm getting desperate.... u know why? Cos ROM coming, and ezcema is on my left hand aka the hand where the ring will be on!!! Argh! I dun want ugly hands! Help

        Comment


        • #5
          Joce go see a derma..if all else fails. I experienced this last year after my trip to Japan. Mine is on the legs. I applied tons of cream and lotions and miraculously the itchiness stopped but it quite a while for the skin to heal. I don't think it is due to stress.

          Comment


          • #6
            Originally posted by "Joce7878"


            Dettol is too harsh for ezcema ..... may even aggravate it. I'm getting desperate.... u know why? Cos ROM coming, and ezcema is on my left hand aka the hand where the ring will be on!!! Argh! I dun want ugly hands! Help
            Hey don't stress! Stress can aggravate conditions like eczema! This sounds very much like what I experienced my final summer in London....I was working on my dissertation, the air was hot and dry, and I just started getting these itchy red rashes in patches all over my body. Uni doctor asked if I was stressed, and I said no (maybe I was, unknowingly!)...and prescribed me a steroid cream (but gotta use this sparingly, it burns away your skin!!).

            THe steroid cream didn't really help much, but the rashes went away by themselves after a few months....in the end I put it down to stres (yup, even though I may not actually have 'felt' it) and the dry climate (similar to your lab conditions, I think).

            See a derm, see what he says. THese things probably will go away the minute you stop worrying about them.

            Comment


            • #7
              There was a period of time i was having Urticaria. It usually happen after a shower or when i was in air -conditioning and my skin exposed. Mainly on the legs, arms, thighs and joints i will develop small itchy mosquito-bitten-like swelling which join to form large patches of swelling, aggravated by scratching. This hit me periodically, it can happen for a few months, then stop for a few years, then come back. The doctor has no answer to why it happen, except perhaps guess that it's due to temperature change, diet, stress, allergy etc. Unless you do some rounds of allergy test, it's hard to identify the cause of it.

              Ditto on Dettol being too harsh for your hands. The doctor recommended cetaphil so it may work for you too. Also, if you are not sensitive to handcreams, i think it will form a protective veil against what you may be touching that cause the problem.

              Comment


              • #8
                I'm a sufferer of eczema too and i remembered my doctor telling me to wash the infected area with lukewarm water rather than hot water, which i thought will curb the itchiness (it has the opposite effect =p) And well, the other methods have all been suggested- use a gentle cleanser, moisturise lots and try your darnest not to scratch (doctor may prescribe antihistamine for this too).

                Comment


                • #9
                  Also try taking primrose oil pills. I used to suffer from eczema big time until they mysteriously disappeared. Realised that it might have been because of the Evening Primrose pills that I had started taking for pre period bloating.

                  Comment


                  • #10
                    Thanks for all these info Gwennie and Gingerbread!

                    My ezcema seems to be calming down a little.... though that meant reapplying my handcream (Some urea cream from the pharmacy) a few times a day. Or else, it will start to beome flaky, red adn dry again.... but at least it has stop itching.... and does not swell up anymore.

                    I'm monitoring this.... hope it gets better with time. Sigh! I'm also on antihistamines on adn off for my nose allergy. Had to take medications liek Claratine and Zrytec once my nose gets agitated and starts sneezing and running, not to mention eyes turning watery and red. Usually happens when i'm exposed to smoke, dust (excuse to refrain from spring cleaning the house ha!), strong scents, pollen, sudden change in weather or temperature etc.

                    Comment


                    • #11
                      You're welcome Joce7878. Anyway just sidetracking a lil' since you said you have a nose allergy. My doctor said it's not unusual to have eczema sufferers having nose allergy too. I have a very bad allergy to dust mites and had seen a specialist coz of it. On Clarityne when i start getting those irritating sneezing 'attacks' or rhinitis nowadays too coz the medicine i've gotten from the specialist has all been completed and i don't fancy visiting him so soon
                      Last edited by Glossie; 10-06-2005, 08:25 PM.

                      Comment


                      • #12
                        The bad thing about anti-histamines.... they make me super hungry.... I can take 3-5 times the usual amt of my normal food intake. Argh! Understand from the doc that that's a normal side effect!
                        Last edited by Glossie; 10-06-2005, 08:24 PM.

                        Comment


                        • #13
                          Hehe well if you get those antihistamines that causes drowsiness like mine, you'll end up sleeping more instead
                          Last edited by Glossie; 10-06-2005, 08:25 PM.

                          Comment


                          • #14
                            Ya ya.... Clarityne makes me drowsy and sleepy...not to mention super hungry. Side effects are slightly better if I take Zrytec.

                            Comment


                            • #15
                              Hmmm how can that be? Clarityne's supposed to be non drowsy... and the ones i got from my gp is the same as the one that can be bought over the counter :|
                              Last edited by Glossie; 10-06-2005, 08:25 PM.

                              Comment

                              Working...
                              X